15 answers

Vomiting with Strep

I posted a question about 3 weeks ago now about my child having strep. Well 2 weeks later she ended up with Strep again. The first sign was vomiting. She didn't vomit when she had it two weeks ago but this time she vomits everyday. Its usually at night after she has gone to bed, she wakes and vomits in her crib. She has been vomiting every day, usually once for 6 days now. Can anyone else out there tell me if their child vomited that long after being put on an antibiotic? One more thing, she saw the pediatrician Saturday and was put on an antibiotic. I took her to the ENT Monday and he switched her antibiotic to Augmentin. I'm not sure if it is the antibiotic that is now causing the vomiting or if it is still strep but I just figured by now she wouldn't be vomiting anymore.

What can I do next?

Featured Answers

B., I dont envy you with a sick baby....that is so hard. When my little girl was about that same exact age the Dr. put her on Augmentin for an ear infection, the Augmentin made her even sicker. She was vomiting and had diareha. I just stopped giving it to her, I felt like I was torchering her. You might need to take her back to the Dr. . If I remember right Augmentin has penecillin in it . I was told for now on to tell Drs. my little girl is allergic to penicil. I hope she gets better soon.
Good Luck ! A.

More Answers

Most likely it's the Augmentin causing the vomiting. Make sure she has some food in her stomach before giving it. The fact that she has strep again after a prior antibiotic treatment indicates the stain of strep was resistant to that medication. Ask her doctor to do a culture to find out which strain of strep she has so she can get the right medicine. There are several strains out there. I once had strep for over a month despite antibiotics. It wasn't until after a culture was done that the doc figured out what to give me to cure it.

My mom ended up with C-Diff after taking antibiotics, which I had never heard of until then. So, while this is probably not what your daughter has, I thought I'd pass along this link so that you would have this information about potential antibiotic use reactions: http://www.cdiffsupport.com/aboutcdiff.html

Best of luck to you and yours--

a friend of mine has a little boy that had mono and he was
vomiting and running a fever and wouldnt eat. she took him to the ER and they gave him anitb. and sent him home and told her make sure he didnt get dehydrated. so he ate popsicles and they said it would go on for a couple of weeks then he would start feeling better. my daugther was on augmentin when she had her ear infect. and it worked great for her. check the paper that you get from the drug store and see what the side affects are. i cant take sulfa drugs and thats what they give with a kidney infection. just as soon as i get the med down it comes back up and my daughter is the same she cant take anything with sulfa in it. when i had her they put me on magnesiamsulfat, i had preaclamcia, so i thru up for 2 days

It is probably the antibiotic. Try giving your child some milk when giving the medicine.

B., I dont envy you with a sick baby....that is so hard. When my little girl was about that same exact age the Dr. put her on Augmentin for an ear infection, the Augmentin made her even sicker. She was vomiting and had diareha. I just stopped giving it to her, I felt like I was torchering her. You might need to take her back to the Dr. . If I remember right Augmentin has penecillin in it . I was told for now on to tell Drs. my little girl is allergic to penicil. I hope she gets better soon.
Good Luck ! A.

Yes, it could be the medicine. Everytime any of my kids have this med. they always vomit. I make sure that they eat something before and after they take the med. This seems to help, and anything you can get them to eat will work.

You did not say what antibiotic her Pediatrician gave her but the Augmentin is stronger but you need to make sure she takes after she has eaten. when my children were little they had strep one week the next would be ear infection then sinus infection then strep again every year by Feb. we always met our insurance deductible. we moved from Mississippi to Fla they still got sick but not as often.my daughter is 28 she still gets sick.

Antibiotics u pset the normal flora of the g ut therefore it is very important to replace t hat flora, by giving her a good probiotic from the health food store. They have probiotics that are specifically for young children. Give the probiotic between doses of antibiotic and for several months after you stop it. I suspect that the balance of good versus bad flora is upset because she is on so many antibiotics. Be sure not to give her any dairy because it produces mucus and acid that bad bacteria love to thrive on. If she is nursing, nurse her as much as possible as breast milk is alkaline and discourages bacterial growth. Give her fruits and veggies if she is eating solids for further enhancement of alkalinity in the body. did the doctor do a culture before starting antibiotics? It is important to know the strain of bacteria and if the antibiotic is appropriate or if it is a virus instead. Her GI tract is upset by the augmentin. All antibiotics are hard on the digestive system.
Sincerely,
B. S. RN CCM

Augmentin can certainly upset little stomachs. It usually causes diarrhea, but vomiting is also a side effect. I can't take it myself because it causes severe nausea. I would call the doctor and try something else.

I am so sorry your little one has had so much trouble. Strep is so painful and the vomiting is just making that worse. Some people have strep and don't even have symptoms. It is different with different people. I hope you can get her well very soon!

Strep can definitely cause vomiting, but so can Augmentin. Be sure to give it to her with something to eat. The best thing that we have found to combat this is to give the kids a probiotic between doses of antibiotic to rebalance the intestinal flora. Usually, this not only takes care of the tummy trouble, but helps build up their immunity as well.

You might want to talk her back to the dr my brother was on antibiotics and he kept throwing up my mom took him back and they told her he was allergic to penicilin another question does she always throw up w all meds or just this one is this normal for her it may just be a side effect but better safe than sorry

My little girl frequently gets strep. The pediatrician said some children are more prone to getting it. And I know when she gets it because she always vomits at least once and then starts with the high fever. Sometimes one antibiotic will not more and they will have to change it, sometimes more than once before they get one that will work. Strep it very painful. Sometimes just the pain from Strep can make them vomit.

Ask your pediatrician about this mixture before trying it. Everytime my little girl has Strep we are prescibed this along with the antibiotics. Over the counter Maalox (Regular Flavor), and Liquid Benadryl (over the counter, and Lydocaine. There is a prescription for all of this mixed together. It eases the pain of the throat. My doctor all let me know that you can buy the over the counter Benadryl and the Maalox and mix it together without the Lydocaine. This stuff really works. It eases there pain. Ask your pediatrician for the dosage. My little girl's dosage because of her weight was 1/2 tsp of Maalox, 1/2 tsp. Benadryl, mix together and from the mixture, give 1/2 tsp. Ask your doctor for the dosage.

Sincerely,
A.

I too had a problem with Augmentin when I was a child and later as an adult. Vomiting and major stomach upset where associated. It was so bad when I was little that the flavor (Banana)of the medicine still makes me sick. I can't stand anything banana flavored. As an Adult I was given Augmentin for strep and again had the same reaction, vomiting, nausea and severe stomach pains. My doctor said I could be allergic to it and to make sure I tell all other doctors about the reaction so they don't prescribe it again. My mom is a nurse and did not let them give it to me again (thankfully!) as a child.

Maybe you can ask the doctor about her possiblely being allergic to the medication.

I hope everything works out for her and you.

Check out this site that I found about antibiotics, yeast infections, and how to get your child back on track www.yeastinfectionadvisor.com
I hope this helps :}

Hi B. , Augementin is very rough on the tummy! Make sure she eats before taking it, I would even give her some milk with it. She most likely is not allergic to it. My son battled strep a couple of years ago, every month he had it! We finally had his tonsils removed.Strep is very dangerous so make sure she always completes her meds.

Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.